MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS
Catalog Number 313.96.96
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 313.96.96; synthes lot: a4hj291; supplier lot: na; release to warehouse date: april 28, 1998; manufactured by synthes (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the cruciform screwdriver was received at us customer quality (cq) with minimal signs of wear.However, at the very distal tip of the device, some stripping can be seen.This is consistent with the reported complaint condition, thus confirming the complaint.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing over the 20+ year lifetime of the device; therefore, further investigation for the reported complaint device is not required.It is likely that the stripped distal tip contributed to the complaint.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during open reduction internal fixation of a hand fracture on an unknown date, one (1) holding sleeve for screws and one (1) cruciform screwdriver had an unknown malfunction.Another device set was used to complete the procedure.There was no surgical delay.Patient outcome was normal.Upon manufacturer receipt and investigation, it was determined that the tip of the cruciform screwdriver was stripped.This report is for a cruciform screwdriver.This is report 1 of 1 for (b)(4).

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8901131
Report Number2939274-2019-59854
Device Sequence Number13965182
Product Code HXX
UDI-Device Identifier10886982188274
UDI-Public(01)10886982188274
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.96.96
Device Lot NumberA4HJ291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1